What is the best treatment for my current skin condition? (Photos)

I have been using retin a to treat my acne. My skin becomes red and sensitive after using retin a. I'm not sure if retin a causes the damage on my skin. Or the acne scars cause my skin appear rough and uneven tone(patches)

Doctor Answers 2

Acne scars in dark skin

I don't think that Retin A is causing skin damage. Decreasing the frequency/dosing of the Retin A will usually be tolerated better. Acne scarring if treated with Infini or laser resurfacing. 


Panama City Facial Plastic Surgeon
4.6 out of 5 stars 30 reviews

Retin A irritation

Retin A is a great medication but frequently causes redness, sensitivity and peeling when beginning treatment. Try decreasing frequency to every other day. Eventually, your skin will better tolerate the Retin A. Also, Retin A comes in different strengths. Typically, I start patients on 0.025%, which is the lowest strength. Then I increase the strength over the course of a year.

Barton Sterling, MD
Spring Lake Dermatologic Surgeon
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.